MAUDE Adverse Event Report: OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER, PRODUCT CODE: DYB

OSCOR INC. ABIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER, PRODUCT CODE: DYB
Model Number 0052-3006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 a (b)(6) male admitted suffering from cardiomyopathy underwent a procedure for access at axillary graft for placement of the impella 5.5.Today a complaint was filed inclusive of your introducer packaged within our axillary set.The field rep noted the sheath cracked during placement into the graft and placing graft locks.Patient reported as stable.It is unknown if there was a delay in the procedure.No medical intervention was given.Patient is still on impella support.The procedure was completed with a new sheath.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
Additional information received 06/03/2022.Sheath crack was confirmed by physician before placement.Sheath cracked on distal tip of sheath along striations.Leaking not confirmed as physician did not want to use this sheath in this procedure, new sheath requested.
 
Additional Manufacturer Narrative
One abiomed axillary 23f sheath was received.There were no other accessories.Traces of blood were found on the sheath.According to the event description summary sheath cracked during placement into the graft and placing graft locks.Upon evaluation with naked eye a 3-4mm crack was found on the score line of the sheath shaft.The lot number was not provided by the customer; therefore, the device history record could not be reviewed, however, inspection procedures require any oscor product to pass all in-process and qa final inspection before shipping to the customer.Returned device analysis revealed the sheath was within manufacturing specification.A 3-4mm crack was found on the score line of the sheath shaft.Although the exact cause is unknown, it is possible that resistance was encountered while in use causing the sheath to crack.The sheaths are inspected by qa for cracks and damage and are also leak tested in-process 100%.Since the lot number is unknown, the dhr cannot be reviewed to see if there's any related issues or anomalies.Per procedure (adelante s2s introducer sheath in-process and final inspections) sample size: 100% with naked eye at a distance of 12" to 18", qa personnel must to verify that the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the.

Brand Name
ABIOMED INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279352511
MDR Report Key14592051
Report Number1035166-2022-00069
Device Sequence Number12151427
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public00885672009755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0052-3006
Device Catalogue Number0052-3006
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale